IJPAM: Volume 81, No. 5 (2012)

HAMILTONIAN DYNAMICS FOR AN ALTERNATIVE
ACTION DESCRIBING MAXWELL'S EQUATIONS

Alberto Escalante$^1$, Omar Rodriguez Tzompantzi$^2$
$^1$Instituto de Física Luis Rivera Terrazas
Benemérita Universidad Autónoma de Puebla, (IFUAP)
Apartado Postal J-48, 72570, Puebla. Pue., MÉXICO
$^2$Facultad de Ciencias Fısico Matemáticas
Universidad Autónoma de Puebla
Apartado Postal 1152, 72001, Puebla, Pue., MÉXICO


Abstract. We develop a complete Dirac's canonical analysis for an alternative action that yields Maxwell's four-dimensional equations of motion. We study in detail the full symmetries of the action by following all steps of Dirac's method in order to obtain a detailed description of symmetries. Our results indicate that such an action does not have the same symmetries than Maxwell theory, namely, the model is not a gauge theory and the number of physical degrees of freedom are different.

Received: June 26, 2012

AMS Subject Classification:

Key Words and Phrases:

Download paper from here.



Source: International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2012
Volume: 81
Issue: 5